MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VNGD ANT STBLZD BRG 14X83; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VNGD ANT STBLZD BRG 14X83; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Migration or Expulsion of Device (1395); Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Year of birth: (b)(6).Concomitant medical devices: 141236 j6279520 biomet cc cruciate tray 83mm.Foreign country: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2021 - 00408.
 
Event or Problem Description
It was reported the patient underwent initial knee arthroplasty on unknown date.Subsequently; the locking bar released from the tibia base plate and wedged between the inlay and femur.The inlay was revised.The tibia base plate remains implanted.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned locking bar found the clip has fractured off and there are surface scratches.Examination of the returned bearing found signs of wear and the fractured piece of the locking bar is lodged in the bearing.Locking bar was submitted for further analysis.Analysis determined the features of the locking bar surface wear patterns appear to reach the corner relief feature, possibly indicating the locking bar was fully engaged.Clasp tip could not be evaluated since it is lodged in the articular surface.Fatigue striations of the fracture surface suggest fatigue failure mode.Xrf analysis found the locking bar material is consistent with ti6-4 titanium alloy.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VNGD ANT STBLZD BRG 14X83
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11305674
Report Number0001825034-2021-00409
Device Sequence Number17071727
Product Code JWH
UDI-Device Identifier00880304437302
UDI-Public(01)00880304437302
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2021
Device Model NumberN/A
Device Catalogue Number189124
Device Lot Number651800
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer02/18/2021
04/21/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date02/23/2021
04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;